Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 4, 2001, 9:25 PM CDT for Gaines County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 4, 2001, 9:25 PM CDT (02:25 UTC)
- Expired
- Apr 4, 2001, 10:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Gaines County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1780 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 050226
SVRMAF
TXC165-050315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
925 PM CDT WED APR 4 2001
THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GAINES COUNTY IN TEXAS
* UNTIL 1015 PM CDT
* AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF LOOP...MOVING NORTHEAST AT
20 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CEDAR LAKE...ASHMORE...LOOP AND SEAGRAVES.
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE
OFFICE.
STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3285 10259 3276 10251 3277 10221 3297 10220
3298 10260
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:02 PM CDT, 6 hours 23 minutes earlier.
Area forecast discussion, Apr 4, 3:02 PM CDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 302 PM CDT WED APR 4 2001 MUCH TO CONSIDER THIS FORECAST CYCLE. PLENTIFUL MID AND UPPER LEVEL MOISTURE CONTINUES TO STREAM OVER CWA AHEAD OF WEAK UPPER SHORTWAVES IN SOUTHWEST FLOW. STRONG UPPER TROUGH CONTINUES TO DIG SOUTH ALONG THE WEST COAST WHILE UPPER RIDGE IS AMPLIFYING INTO CENTRAL U.S. DRIEST AIR OVER FAR WESTERN SECTIONS OF CWA AS DRYLINE HAS BEEN SLOW TO MIX/SHARPEN AND MOVE EAST...APPARENTLY DUE TO BACKING FLOW AHEAD OF SHORTWAVE TROUGH OVER MEXICO AND ENHANCED MID AND HIGH LEVEL CLOUDINESS. ETA AND AVN SIMILAR IN DETAILS...HOWEVER AS OF 18Z TODAY..BOTH DOING POORLY WITH UPPER LEVEL MOISTURE AND MORE IMPORTANTLY LOW LEVEL MOISTURE. LATEST RUC APPEARS TO BE ONLY MODEL CLOSE AT THIS POINT. SHORTWAVE TROUGH OVER MEXICO WILL CONTINUE NORTHEAST INTO AREA BY THIS EVENING. APPEARS THERE WILL BE ENOUGH LIFT TO BE CONCERNED ABOUT POSSIBLE THUNDERSTORMS NORTHEAST COUNTIES THIS EVENING. WILL ONLY CARRY SLIGHT CHANCE THESE COUNTIES...DESPITE INCREASED INSTABILITY AND LIFT...SINCE NOT CONVINCED WELL SEE GOOD ENOUGH LOW LEVEL CONVERGENCE TO OVERCOME RELATIVELY WARM H7 TEMPERATURES. KMAF VAD WIND PROFILE AT 18Z INDICATING UNIDIRECTIONAL WINDS FROM SOUTH WITH JAYTON PROFILER SIMILAR. THINK MODELS DO NOT BACK LOW LEVEL WINDS TONIGHT...WHICH LENDS TO UNDERESTIMATING LOW LEVEL MOISTURE RETURN TONIGHT. THEREFORE...WILL GO WITH MOSTLY CLOUDY EASTERN HALF CWA AND ABOVE GUIDANCE LOWS. LOW LEVEL MOISTURE CONTINUES TO INCREASE THURSDAY AS MAIN SHORTWAVE ROUNDS BASE OF LONGWAVE TROUGH. ANOTHER SHORTWAVE TROUGH TRANSLATES ACROSS AREA DURING DAY. TEMPTING TO ADD THUNDERSTORMS FOR THURSDAY AFTERNOON...BUT WILL HOLD POPS UNTIL EVENING AS IT APPEARS DRYLINE DOESNT BEGIN TO MOVE UNTIL LATE IN DAY AND STILL SEEING QUITE WARM MID LEVEL TEMPERATURES. THIS ALL CHANGES THURSDAY EVENING AS UPPER ENERGY...LOW LEVEL MOISTURE CONVERGENCE...COOLING MID LEVEL TEMPERATURES...AND DIFLUENCE ALOFT COINCIDE ROUGHLY ALONG AND EAST OF PECOS RIVER BY 00Z/06. IT APPEARS NATURE OF THE BEAST WILL BE HAIL PRODUCING THUNDERSTORMS EVOLVING INTO SQUALL LINE. H85 TEMPERATURES WARMER THURSDAY...BUT MAY SEE ENOUGH CLOUD COVER SOME AREAS TO OFFSET THESE. UPPER SHORTWAVE TROUGH EJECTS NORTHEAST INTO CENTRAL PLAINS FRIDAY. THIS ALLOWS DRYLINE TO LINGER OVER AREA...AND KEEP SLIGHT CHANCE TO CHANCE SHOWERS AND THUNDERSTORMS THROUGH FRIDAY MORNING. GRADIENT LOOKS VERY TIGHT AND SUBSIDENCE STRONG BEHIND UPPER SYSTEM. AVN AND NGM MOS GUIDANCE ON FRIDAY INDICATING PRETTY STIFF WINDS...WITH 66KT AND 62KT RESPECTIVELY SUSTAINED IN THE PASS...AND 44KT AND 26KT AT KMAF. WHETHER THESE WINDS ARE ACTUALLY REALIZED REMAINS TO BE SEEN. A LITTLE BIT COOLER ON FRIDAY AS PACIFIC AIR RUSHES IN. IN THE EXTENDED...UPPER TROUGH PERSISTS OVER WEST WHILE UPPER RIDGE REMAINS OVER SOUTHEAST U.S. THIS SHOULD ALLOW FOR PERIODIC SHORTWAVES TO PASS OVER/NEAR AREA. QUESTIONABLE WHETHER WE WILL SEE ENOUGH MOISTURE RETURN FOR ANY POPS IN EXTENDED. GOING TEMPERATURES LOOK GOOD. MAF 65/87/61/80 0-32 LSA 61/86/59/79 0-43 E41 66/88/63/81 0-32 6R6 67/89/65/84 0032 MRF 48/85/49/75 0-22 CNM 57/87/57/77 0-31 .MAF... TX...NONE. NM...NONE. AKL
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.